MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET PLUS ASSY, 45 DEGREE X 14MM; LAVAGE, JET
Model Number 66800044
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that under surgery, the versajet handset stopped working after 10 min.Handle stopped providing any water at all.The pumping sound changed to a higher frequency and rate.No error messages.Suction remained functioning.There was a short delay.The treatment was completed by manual debridement and due this inferior there was soft tissues removal, and increased resection of vital tissue.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, has been returned for evaluation.A visual inspection reported no defects.The functional evaluation found the device primed and cut as designed, there was no problem found.We have not been able to establish a relationship between the reported event and the device.Our clinical investigation concluded: although requested, the operative reports were not provided for review.Based on the limited information provided the clinical root cause of the reported events could not be definitively concluded.The device was returned for evaluation and based on the functional evaluation results ¿no problem was found.¿ a user vs procedural event cannot be ruled out as a contributing factor and the probable cause.A review of the associated batch manufacturing records confirmed that the device met manufacturing specifications at the point of release.The complaint history review found further instances of the reported event in the past years.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device.The associated risk files contain details relating to harm.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
VERSAJET PLUS ASSY, 45 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10754331
Report Number8043484-2020-03317
Device Sequence Number1061380
Product Code FQH
UDI-Device Identifier00040565124773
UDI-Public00040565124773
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K110958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66800044
Device Catalogue Number66800044
Device Lot Number50840794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;